MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE ELECTROSURGICAL KNIFE KD-650

AOMORI OLYMPUS CO., LTD. SINGLE USE ELECTROSURGICAL KNIFE KD-650
Model Number KD-650L
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Bowel Perforation (2668); Gastrointestinal Hemorrhage (4476)
Date of Event 05/09/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Olympus reviewed the following literature titled "automated machine learning to predict the difficulty for endoscopic resection of gastric gastrointestinal stromal tumor" this retrospective study aimed to provide a dataset consisting of clinical and endoscopic features of patients with gastrointestinal stromal tumors (ggists) from multiple centers.A total of 555 patients were included.The proportion of patients aged < 60 years in the difficult group was 43.0%, while in the non-difficult group, it was 51.7%.The mean absolute errors being 0.021, 0.035 and 0.043.The gbm algorithm outperformed the deep neural net (dl), default random forest (drf), and generalized linear model (glm) algorithms in the validation cohort regarding auc, with a higher value of 0.894 compared to 0.881, 0.858, and 0.854.Furthermore, the accuracy values for the gbm algorithm were the highest compared to the dl, drf, and glm algorithms, with 0.935, 0.870, 0.854, and 0.878.Tumor size greater than 3.0cm was identified as the most critical predictor for difficult procedures, followed by irregular tumor shape, invasion depth beyond mp, history of alcohol consumption, and tumor location in the upper third of the stomach.The automl model based on the gbm algorithm can accurately predict the difficulty for endoscopic resection (er) of ggists before surgery.Severe intraoperative bleeding was characterized by repeated endoscopic hemostasis, a postoperative decrease in hemoglobin levels exceeding 2 g/dl, or necessitating surgical assistance.Postoperative complications included delayed bleeding, delayed perforation, and postoperative infection.Delayed bleeding was defined as clinical evidence of bleeding that occurred after endoscopic resection (er), as evidenced by hematemesis or melena, a decline in hemoglobin levels of more than 2.0 g/dl within 24 hours, or the need for endoscopic therapy.Delayed perforation was verified through x-ray or ct.Postoperative infection was determined by a postoperative body temperature exceeding 37.5°c and/or an increase in inflammatory indicators such as blood routine, crp, or calcitonin.For patients who experienced intraoperative perforation or postoperative infection, antibiotics were prescribed.Type of adverse events/number of patients [developing dataset] severe intraoperative bleeding - 14 patients postoperative complications - 58 patients [test dataset] severe intraoperative bleeding - 4 patients postoperative complications - 16 patients there is no report of any olympus device malfunction in any procedure described in this study.This literature article requires 3 reports.The related patient identifiers are as follows: (b)(6) / gif-q260j (b)(6)/ kd-611l (b)(6) / kd-650l this medwatch report is for patient identifier (b)(6).
 
Additional Manufacturer Narrative
The device was not returned to olympus for evaluation.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or when additional information becomes available.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and to provide information from the author received through follow-up.The device history record was unable to be reviewed for this device since the serial and/or lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the relationship between the device and the adverse events cannot be confirmed.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.In addition, the malfunction of the device has not been reported, and from clinical/medical evaluation and risk assessment, it is possible that the reported event is an accident, or a complication associated with a procedure using the subject device.Therefore, the root cause cannot be determined.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
The author confirms that no malfunction on olympus device and no adverse event occurred.The customer could not remember the serial/lot numbers for the devices.

Brand Name
SINGLE USE ELECTROSURGICAL KNIFE KD-650
Common Device Name
SINGLE USE ELECTROSURGICAL KNIFE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17385694
Report Number9614641-2023-01023
Device Sequence Number6302640
Product Code KNS
UDI-Device Identifier04953170265761
UDI-Public04953170265761
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K092309
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Study,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberKD-650L
Device Lot NumberUNKNOWN(LITERATURE)
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2023
Supplement Date Received by Manufacturer07/27/2023
Initial Report FDA Received Date07/24/2023
Supplement Report FDA Received Date08/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ELECTROCAUTERY DEVICE (ERBE VIO 200D); GIF-Q260J EVIS LUCERA GASTROINTESTINAL VIDEOSCOPE; METALLIC CLIPS, OVER-THE-SCOPE CLIPS; NYLON LOOPS (LECLAMP LOOP-20 AND LOOP-30); SINGLE USE ELECTROSURGICAL KNIFE KD-611L; UNKNOWN BIOPSY FORCEPS, CARBON DIOXIDE INSUFFLATOR
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown